Florida, 2004

Damaging Wind in Florida, July 11, 2004

July 11, 2004 · NWS JAX · 1 event in 1 county or zone

Powerlines down at 6996 Ardmore in Rolling Green Estates.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Powerlines down at 6996 Ardmore in Rolling Green Estates.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:05 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 11, 1:05 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SUN JUL 11 2004

.CURRENTLY...MSAS ANALYSIS SHOWING BROAD TROUGH OF LOW PRESSURE
EXTENDING FROM OFFSHORE THE MID ATLANTIC TO ACROSS NE FL. THE
LOW LEVEL FLOW ACROSS MOST OF THE CWA WAS N OR NW BETWEEN 5
AND 10 MPH. ALOFT...THERE WAS AN ANTICYCLONE ACROSS THE
CENTRAL GULF RESULTING IN A NORTHERLY FLOW ALOFT ACROSS
THE SOUTHEAST U.S. SATELLITE IMAGERY SHOWING VORT ENERGY
CUTTING INTO THE UPPER RIDGE FROM THE EAST. ANOTHER DEVELOPING
MCS WAS WELL THE COAST TRACKING SW. LATEST SATELLITE
DERIVED SOUNDINGS SHOW A MOIST AND VERY UNSTABLE ATMOSPHERE
WITH CAPE AT JAX 4600J AND K INDEX 37. WSR 88D INDICATING
THUNDERSTORMS ERUPTING ALONG THE EAST COAST SEABREEZE WITH
STRONGEST STORMS ACROSS THE SE PART OF THE CWA WHERE THERE
WAS PVA IN ASSOCIATION WITH A VORT MAX ROTATING AROUND
PERIPHERY OF UPPER RIDGE.

.SHORT TERM (TONIGHT-WED)...WITH THE UPPER HIGH WELL WEST OF THE
REGION...THE DOOR IS OPEN FOR ANY UPPER DISTURBANCES TO MOVE SOUTH
AND WEST ALONG THE WEAKNESS IN THE RIDGE. THE RUC IS HINTING AT VORT
ENERGY SKIRTING THE EAST COAST THIS AFTERNOON...WHICH IS WHAT IS
HAPPENING. EXPECT THESE STORMS TO PROGRESS FURTHER INLAND...WITH
ADDITIONAL STORMS FORMING THROUGHOUT CWA AND THEN MOVING CWA. WITH
ALL THIS IN MIND...WILL GO SCATTERED POPS THIS EVE...WITH HIGHEST
ACROSS THE INLAND AREAS BETWEEN I-95 AND I-75. THE MAIN CONCERNS
FROM THESE STORMS WILL BE THE INTENSE CLOUD TO GROUND LIGHTNING
(FROM HIGH PW AND CAPE) AND THE LOCALLY HEAVY RAINS FROM POSSIBLE
TRAINING OF CELLS. THE STRONGER STORMS (NEAR SEA BREEZE COLLISION)
COULD ALSO PRODUCE HAIL AND STRONG AND DAMAGING WIND GUSTS.
CONVECTION THIS EVENING WILL BE DETERMINED BY ANY STORMS THAT
DEVELOP UPSTREAM AND TRACK SOUTH TOWARDS THE CWA. MODEL CONSENSUS
SHOW WEAK RIDGING BUILDING INTO THE REGION ON MON. THIS ALONG WITH
SLIGHTLY LOWERING PWATS WILL RESULT IN LESS COVERAGE...WITH GREATEST
COVERAGE ACROSS INTERIOR NORTHEAST FLORIDA WHERE SEA BREEZE WILL
INTERACT WITH CONVERGING FLOW IN THE MID LEVELS. HOWEVER...BELIEVE
THE ETA AND NGM ARE TOO DRY AND WILL KEEP SCATTERED POPS GOING.
TUESDAY...COL ESTABLISHES AS REGION TRANSITIONS BETWEEN SYSTEMS.
UPPER TROF CONTINUES TO DIG SOUTH OVER THE EASTERN UNITED
STATES...WITH ATTENDANT FRONTAL BOUNDARY ENTERING THE SOUTHEAST
UNITED STATES. BETTER MODEL CONSENSUS SHOWING LIKELY ACROSS INLAND
SE GA AND NEAR I-10. HAVE GONE WITH 40 TO 60 PCT POPS.

.LONG TERM (THU THROUGH SUN)...VERY AMPLIFIED PATTERN FOR THIS TIME
OF YEAR AS LONG RANGE MODELS CONTINUE TO CARVE A DEEP TROF OVER THE
EASTERN UNITED STATES. THE LATEST RUN OF MRF CONTINUES TO DRAG A
COLD FRONT SLOWLY THROUGH CWA FRI AND SAT BEFORE STALLING IT JUST TO
THE SOUTH WITH DRIER AIR MOVING IN ACROSS THE NORTH CWA OVER THE
WEEKEND. THIS DOES NOT APPEAR TOO UNREASONABLE GIVEN THE AMPLITUDE
OF THE TROUGH. HOWEVER...THE ECMWF IS NOT AS AGGRESSIVE WITH THE
FRONT AND APPEARS TO STALL IT NEAR THE FL GA BORDER. WILL CONTINUE
PREVIOUS FORECAST OF NEAR CLIMO POPS ACROSS CWA EXCEPT TO DROP INLAND
SE GA TO 20 PCT OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY
ABOVE CLIMO AS HOT WEST WINDS CONTINUE.
&&

.MARINE...GFS/ETA CONSENSUS WINDS CAPTURING WIND MAX OF 16 KNOTS AT
41012 DECENTLY...AND SWLY WINDS WILL CONTINUE TO WEAKEN THIS
AFTERNOON AND BECOME LIGHT AND VARIABLE AS THE SEA BREEZE DEVELOPS
NEAR THE COAST AND MOVES INLAND. LIGHT SWLY FLOW WILL ESTABLISH
ITSELF AGAIN TONIGHT. NOAA WAVE WATCH CONTINUES TO HANDLE FLAT 1-3
FT SEAS NICELY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 74 93 / 30 40 20 50
SSI 76 89 77 90 / 30 40 20 50
JAX 74 92 74 93 / 40 40 20 50
SGJ 76 88 76 89 / 40 40 20 50
GNV 72 92 72 92 / 40 50 20 50
OCF 72 92 72 92 / 40 50 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP/JH
Hazardous weather outlook, Jul 11, 10:58 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT SUN JUL 11 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
NOON EDT SUN JUL 11 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
COASTAL COUNTIES WITH ACTIVITY SHIFTING INLAND LATER THIS AFTERNOON
ACCOMPANIED WITH THE SEA BREEZE COLLISION.  HEAVY DOWNPOURS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS UP TO
45 MPH MAY OCCUR IN THE STRONGEST STORMS. THE SHOWERS AND STORMS WILL
PROGRESS SOUTH AND SOUTHWEST AT 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/PP

In the hours before

Special weather statement, Jul 11, 2:07 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT SUN JUL 11 2004

GAZ162-163-111945-
CLINCH GA-ECHOLS GA-
307 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH
AND EASTERN ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 345 PM EDT...

AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTH OF FARGO...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
NEEDMORE AND FARGO THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 11, 2:25 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT SUN JUL 11 2004

GAZ151-112000-
PIERCE GA-
325 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF BLACKSHEAR...MOVING
SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PATTERSON AND BLACKSHEAR THROUGH 400 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 11, 2:36 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT SUN JUL 11 2004

FLZ023-030-GAZ164-112015-
BAKER FL-CHARLTON GA-UNION FL-
336 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
415 PM EDT...

AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES EAST OF TAYLOR...OR
ABOUT 24 MILES SOUTHWEST OF CALLAHAN...MOVING SOUTH AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TAYLOR...MACCLENNY...GLEN ST. MARY...SANDERSON AND ELLERBEE THROUGH
415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 11, 2:38 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT SUN JUL 11 2004

FLZ025-112015-
DUVAL FL-
338 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WEST DUVAL COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF BALDWIN...OR ABOUT
14 MILES NORTHWEST OF ORANGE PARK...MOVING SOUTH AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN THROUGH 415
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 11, 2:46 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT SUN JUL 11 2004

FLZ032-112030-
CLAY FL-
346 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF ASBURY
LAKE...OR ABOUT 9 MILES SOUTHWEST OF ORANGE PARK...MOVING SOUTH AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND MIDDLEBURG...DOCTORS INLET...ASBURY LAKE AND PENNEY FARMS
THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 11, 2:48 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT SUN JUL 11 2004

FLZ033-112030-
ST. JOHNS FL-
348 PM EDT SUN JUL 11 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF
DURBIN...OR ABOUT 9 MILES WEST OF GUANA RIVER STATE PARK...MOVING
SOUTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND DURBIN...BAKERSVILLE...SPUDS AND ELKTON THROUGH
430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Jacksonville radar (KJAX), 151 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 11, 2:49 PM EST
Where
Marion County, Ocala
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.183, -82.133

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405717.